MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the neurovascular procedure, the guidewire (subject device) was passed above the stenosis and balloon angioplasty was attempted.However it was noted that the guidewire (subject device) did not respond to rotation.The proximal portion of the guidewire (subject device) was removed and it was observed the distal section of the guidewire (subject device) remained in the left mca (middle cerebral artery) and left ica (internal carotid artery).This section of the guidewire (subject device) was removed with a 4 mm extraction loop, without complications.The procedure was prolonged by about 1 hour.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and during visual inspection, the proximal end of the nitinol break on the guidewire was the only fragment returned.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core and platinum wire exposed and stretched.There were two additional breaks on the distal end of the proximal section of the nitinol tubing.Functional testing was not completed due to device condition.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that device was confirmed to be in good condition during preparation/prior to use on the patient, the device was set up as per dfu, continuous flush was set up and maintained throughout the clinical procedure.During analysis the guidewire was returned broken at 290cm and only one fragment was returned.The distal end of the guidewire was seen to be stretched.An assignable cause of procedural factors will be assigned to the as reported event of guidewire broken/fractured during use as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of procedural factors will be assigned to the as analyzed events of guidewire broken/fractured during use and guidewire distal tip stretched as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during the neurovascular procedure, the guidewire (subject device) was passed above the stenosis and balloon angioplasty was attempted.However it was noted that the guidewire (subject device) did not respond to rotation.The proximal portion of the guidewire (subject device) was removed and it was observed the distal section of the guidewire (subject device) remained in the left mca (middle cerebral artery) and left ica (internal carotid artery).This section of the guidewire (subject device) was removed with a 4 mm extraction loop, without complications.The procedure was prolonged by about 1 hour.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Additional information received from complaint intake centre that the procedure was completed with partial dilatation of treated left mca stenosis.
 
Event or Problem Description
It was reported that during the neurovascular procedure, the guidewire (subject device) was passed above the stenosis and balloon angioplasty was attempted.However, it was noted that the guidewire (subject device) did not respond to rotation.The proximal portion of the guidewire (subject device) was removed and it was observed the distal section of the guidewire (subject device) remained in the left mca (middle cerebral artery) and left ica (internal carotid artery).This section of the guidewire (subject device) was removed with a 4 mm extraction loop, without complications.The procedure was prolonged by about 1 hour.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Additional information received from complaint intake centre that the procedure was completed with partial dilatation of treated left mca stenosis.
 
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 5 july 2024: ¿upon review, we have determined that information about the suspect medical devices involved in the reported events, specifically the unique device identifier (udi) information in section d of the fda form 3500a is missing." "in addition, please ensure that device identification data submitted in the suspect medical device section of the fda form 3500a matches the device identification data in the global unique device identification database (gudid) for the fields listed below, as we will be validating that information." device identifier (di) is confirmed to be missing and has been added in alignment with the hl7 specifications released in 2017.The 510(k) number has been corrected from k032146 to k053268 in accordance with the global unique device identification database (gudid).

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18237913
Report Number3012931345-2023-00252
Device Sequence Number11557436
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public04546540688781
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Catalogue NumberM00326510
Device Lot Number0000369627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/24/2024
08/16/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/24/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 MM EXTRACTION HOOP (ADRAMED); 4 MM EXTRACTION HOOP (UNKNOWN); COOK CATHETER (COOK MEDICAL); NEUROSPEED BALLOON CATHETER (ACANDIS); SOFIA INTERMEDIATE CATHETER (MICROVENTION)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight75 KG